Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Can use of Alvesco inhaler cause hoarseness? On symicort for laryngitis. Is switching of medication the cause?

Can using the Alvesco inhalr cause laryngitis and hoarseness? My husband started using Alvesco right after that he has had laryngitis and hoarseness. The laryngitis has gotten better, but he is still extremely hoarse. He also uses Symbicort inhalr. He was using Spuriva and switched to Alvesco. Could one of these be the problem? He also takes Singulair. Thank you....
Asked On : Sat, 1 Sep 2012
Answers:  1 Views:  450
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM !

Alvesco can not cause laryngitis.
It contains a steroid-ciclesonide.
His symbicort also contains a similar steroid- budesonide.
Which appears an undue use.

Steroids in fact are used to treat laryngitis.

Laryngitis is commonly viral and will get better on its own and may produce hoarseness for quite sometime.

But if he is not taking proper mouth wash and hygiene care, commonly these people on steroid inhalers are prone to develop candidiasis -fungal throat infections.
candidiasis can cause hoarseness.

please rule out this condition. ask your prescribing doctor to have a look at the throat/ tongue .
you can also see if there are curdy white patches/ spots on the tongue, palate, insides of cheek etc.

it is treatable with anti-fungals.
ensure he practices oral rinsing after inhaler use. Spiriva can produce oral dryness and ocassionally cause hoarseness- but not very common.

I think either Alvesco or symbicort should be the steroid. or a separate LABA alone instead of symbicort (a combination)

Take care and please keep me informed of your progress.
Good Luck !
I hope to have answered your query satisfactorily.
May I request for your rating and review of this answer before you accept the answer and close the query (if there are no more follow up questions)?
Thank you !
Answered: Sat, 1 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor